Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 85, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Dec 27, 2021, 2:16 PM CST. It took effect at Dec 27, 2021, 6:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2021, 2:16 PM CST (20:16 UTC)
- In effect from
- Dec 27, 2021, 6:00 PM CST
- Expired
- Dec 28, 2021, 2:57 PM CST
- In force
- 21 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
770 WHUS74 KCRP 272016 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 216 PM CST Mon Dec 27 2021 GMZ250-255-281800- /O.NEW.KCRP.SC.Y.0085.211228T0000Z-211228T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 216 PM CST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY... * WHAT...South winds around 20 knots with gusts up to 25 knots and seas 5 to 7 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...From 6 PM this evening to noon CST Tuesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-281800- /O.NEW.KCRP.SC.Y.0085.211228T0000Z-211229T0000Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 216 PM CST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... * WHAT...South winds 15 to 25 knots with gusts up to 30 knots and seas 6 to 8 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 6 PM this evening to 6 PM CST Tuesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ADAMS
4 follow-up statements
417 WHUS74 KCRP 280323 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 923 PM CST Mon Dec 27 2021 GMZ250-255-281130- /O.CON.KCRP.SC.Y.0085.000000T0000Z-211228T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 923 PM CST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...South winds around 20 knots with seas 5 to 7 feet. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until noon CST Tuesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-281130- /O.CON.KCRP.SC.Y.0085.000000T0000Z-211229T0000Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 923 PM CST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... * WHAT...South winds 20 to 25 knots with gusts up to 30 knots and seas 6 to 8 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 6 PM CST Tuesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JCP
052 WHUS74 KCRP 280919 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 319 AM CST Tue Dec 28 2021 GMZ250-255-281800- /O.CON.KCRP.SC.Y.0085.000000T0000Z-211228T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 319 AM CST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...South winds around 20 knots with seas 5 to 7 feet. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until noon CST today. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-281800- /O.CON.KCRP.SC.Y.0085.000000T0000Z-211229T0000Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 319 AM CST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds around 20 knots with seas 6 to 8 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 6 PM CST this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
174 WHUS74 KCRP 281753 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1153 AM CST Tue Dec 28 2021 GMZ250-255-281900- /O.EXP.KCRP.SC.Y.0085.000000T0000Z-211228T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 1153 AM CST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY... Winds have fallen below advisory criteria across the nearshore waters. Southerly winds will range from 15 to 20 knots through the afternoon. Small craft should exercise caution. $$ GMZ270-275-290000- /O.CON.KCRP.SC.Y.0085.000000T0000Z-211229T0000Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1153 AM CST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds around 20 kts with seas 6 to 8 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 6 PM CST this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANM
314 WHUS74 KCRP 282057 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 257 PM CST Tue Dec 28 2021 GMZ270-275-282200- /O.CAN.KCRP.SC.Y.0085.000000T0000Z-211229T0000Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 257 PM CST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have fallen below advisory criteria across the offshore waters. Southerly winds will range from 15 to 20 knots through tonight. Small craft should exercise caution. $$ ANM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 11:28 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Dec 27, 11:28 AM CST, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1128 AM CST Mon Dec 27 2021 .AVIATION... Fog has dissipated and cloud cover is decreasing across the area. All sites at VFR, and are expected to remain at VFR through the remainder of the day. MVFR CIGs expected overnight at eastern sites as disturbance approaches and interacts with low level moisture. Increased winds should inhibit fog development at eastern sites. LRD/COT should expect to see fog develop overnight into the morning hours Tuesday with MVFR/IFR VSBYs/CIGs. && .PREV DISCUSSION... /Issued 537 AM CST Mon Dec 27 2021/ AVIATION /12Z TAFs/... Low level stratus and fog have been developing across the region over the last few hours. This has resulted in MVFR/IFR conditions across all sites except LRD. Conditions will improve over the next few hours with VFR returning by mid morning. South to southeasterly winds will increase through the day with gusts from 20-25 knots possible across the eastern 3 terminals. Winds will weaken during the evening hours giving way to another round of low level stratus. Guidance is hinting at fog developing again late tonight. However, winds may remain a bit too strong for fog to settle in. For now, opted to show high end MVFR vis towards the end of this TAF period across the Coastal Plains and Brush Country. PREV DISCUSSION... /Issued 324 AM CST Mon Dec 27 2021/ SHORT TERM (Today through Tuesday)... GOES Nighttime Microphysics RGB reveals fog spreading across the Coastal Plains as of writing. Haven't seen much dense fog just yet but we could over the next few hours so a Dense Fog Advisory isn't out of the question. Any fog that does develop will clear out shortly after sunrise as winds begin to increase and temperatures warm. Upper level ridging will continue to push east throughout the day leaving us with southwest flow aloft as we kick off the work week. At the surface, southerly flow continues resulting in warm temps and a gradual moistening of the lower levels of the atmosphere. A few hi-res models are hinting at some streamer shower activity overnight tonight into Tuesday morning as a weak H5 shortwave ripples through in the SW flow aloft. However, opted to leave out any mention of rain in forecast at this time as dry air aloft and a stout H85 cap should keep a lid of any activity. Otherwise, a strengthening ~40 knot H9 LLJ will keep fog potential at bay tonight across the Coastal Plains and Victoria Crossroads. With that said, we could see some patchy fog across the Western Brush Country where winds look to be lighter. More of the same is expected on Tuesday with another day of above normal temperatures. LONG TERM (Tuesday Night through Sunday)... We'll continue a pattern of above normal temperatures through the end of the week as our mid level ridging holds strong. In the upper levels, the ridge begins to shift eastward allowing the trough over the western US to dig a little deeper which holds hints for what we will see by the weekend. But in the mean time, temperatures remain in the mid to upper 80s daily, even approaching 90 at times west...with the warmest day likely being Saturday. Low temperatures will maintain mainly in the 60s through the work week with fog possible daily. A weak boundary will approach the area mid-week, but looks to stall. Even if it does move into western portions of the area, would only decrease dewpoints a few degrees which would intern allow low temps to fall to around 60. By the weekend, a pattern change looks promising with the mid level ridging finally moving out to the east as a vigorous shortwave progresses toward the center of the country. Models have been pretty consistent in bringing a robust surface front through the region over the weekend. It's still 7 days out, so adjustments are expected in the timing and eventual conditions, but a significant cool down is possible behind this front. Moisture still looks pretty limited ahead of this boundary, so rain chances are limited. In fact, have only mention of precip over the waters at this time, but this could also change. MARINE... Moderate to occasionally strong onshore flow will slightly weaken during the next several hours. A Small Craft Advisory remains in effect through 6 AM this morning for the offshore waters. Moderate onshore flow will continue through the day with a gradual strengthening during the evening hours. This will open the door for another round of Small Craft Advisory conditions through mid morning Tuesday. South to southeast flow will become mainly weak to moderate through the middle of the week. By late week, deepening low pressure northwest of the region will lead to flow increasing to moderate levels. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 83 67 84 67 82 / 0 10 10 0 0 Victoria 83 66 84 66 82 / 0 0 0 0 0 Laredo 84 64 86 62 88 / 0 0 0 0 0 Alice 87 65 88 64 87 / 10 0 0 0 0 Rockport 80 69 81 68 81 / 0 10 10 0 0 Cotulla 85 64 86 62 87 / 0 10 10 0 0 Kingsville 86 66 87 65 85 / 0 0 0 0 0 Navy Corpus 80 71 82 69 80 / 10 0 0 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && HAA/72...AVIATION
Hazardous weather outlook, Dec 27, 5:55 AM CST, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 555 AM CST Mon Dec 27 2021 TXZ229>234-239>247-342>347-442-443-447-281200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 555 AM CST Mon Dec 27 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Patchy fog is possible across the Brush Country late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Patchy to areas of fog may develop nightly over much of South Texas through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-281200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 555 AM CST Mon Dec 27 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory conditions will be possible tonight across the offshore Gulf waters. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small Craft Advisory conditions will be possible at times Monday through Tuesday afternoon over the Gulf waters, and again late in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TC/PH
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.